MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 18 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 18 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95005
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 04/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this peritoneal dialysis (pd) patient reported being hospitalized due to peritonitis.Additional information was obtained through follow-up with the patient¿s peritoneal dialysis registered nurse (pdrn).The patient went to the hospital on (b)(6) 2026 due to abdominal pain.The patient had a crack in the pd catheter extension set that was leaking during fill and drain.The crack was located near the distal end at the bottom part of the blue hub.The pdrn stated it is where the patient is handling the set and could have over twisted it causing the crack.The patient was admitted to the hospital.Pd cultures were obtained.The patient was diagnosed with peritonitis.The patient initiated antibiotic therapy with intraperitoneal (ip) cefepime 1g daily and ip vancomycin every 3-4 days with dosing based on the vanco trough.The last vanco dose the patient received was on (b)(6) 2026 at 2g.The culture was positive for serratia liquefaciens.The patient was discharged on (b)(6) 2026.The cause of the peritonitis event is suspected to be the cracked catheter extension set.The set was changed during the hospitalization and is not available for return to the manufacturer.The patient is expected to remain on antibiotic therapy for 19-21 days and then switch to oral antibiotics as the patient is going to transition to hemodialysis (hd).The patient requires a lot of dialysis and recently had to increase the overnight treatment to 11 hours with 2 manual exchanges daily.No further information was provided.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical review: there is a temporal relationship between peritoneal dialysis utilizing the pd catheter extension set and the patient event of peritonitis with hospitalization.Additionally, there is a likely causal or contributory relationship between the event and use of the pd catheter extension set.The pdrn reported there was a crack in the set which was leaking during the fill and drain.However, the pdrn reported that the patient could have overtightened the hub causing the crack.That was not confirmed, however, there also was no report of any defect or damage of the extension set prior to the reported crack at the time of the event.The culture was positive for serratia liquefaciens which colonize on the hands and respiratory tract.This could support the theory that the crack occurred when the patient was touching the hub to connect to the pin connector and overtightened resulting in the crack permitting the bacteria into the system.Based on the available information, it cannot be concluded if the reported crack in the pd catheter extension set was caused by patient error or if there was a defect that went unnoticed prior to use.
 
Event or Problem Description
It was reported that this peritoneal dialysis (pd) patient reported being hospitalized due to peritonitis.Additional information was obtained through follow-up with the patient¿s peritoneal dialysis registered nurse (pdrn).The patient went to the hospital on (b)(6) 2026 due to abdominal pain.The patient had a crack in the pd catheter extension set that was leaking during fill and drain.The crack was located near the distal end at the bottom part of the blue hub.The pdrn stated it is where the patient is handling the set and could have over twisted it causing the crack.The patient was admitted to the hospital.Pd cultures were obtained.The patient was diagnosed with peritonitis.The patient initiated antibiotic therapy with intraperitoneal (ip) cefepime 1g daily and ip vancomycin every 3-4 days with dosing based on the vanco trough.The last vanco dose the patient received was (b)(6) 2026 at 2g.The culture was positive for serratia liquefaciens.The patient was discharged on (b)(6) 2026.The cause of the peritonitis event is suspected to be the cracked catheter extension set.The set was changed during the hospitalization and is not available for return to the manufacturer.The patient is expected to remain on antibiotic therapy for 19-21 days and then switch to oral antibiotics as the patient is going to transition to hemodialysis (hd).The patient requires a lot of dialysis and recently had to increase the overnight treatment to 11 hours with 2 manual exchanges daily.No further information was provided.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all related lots shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.There is no allegation of a product malfunction based in the complaint description and information provided, the reported peritonitis was attributed to a breach in aseptic technique.There is no allegation of cassette malfunction.As there is no allegation related to product manufacture, the complaint is deemed unconfirmed.

Brand Name
STAY SAFE/LUER LOCK CATHETER EXT. 18 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key25161567
Report Number0008030665-2026-00915
Device Sequence Number18823729
Product Code KDJ
UDI-Device Identifier00840861100798
UDI-Public00840861100798
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K250404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-95005
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2026
Supplement Date Received by Manufacturer05/28/2026
Initial Report FDA Received Date05/13/2026
Supplement Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID.; DELFLEX PD FLUID.; LIBERTY CYCLER SET.; LIBERTY CYCLER SET. ; LIBERTY SELECT CYCLER.; LIBERTY SELECT CYCLER.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age46 YR
Patient SexMale